Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What is the reason for longer bleeding during treatment of trichomoniasis vaginalis?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Hi
I was diagnosed with Trichomoniasis vaginalis and prescribed Tiniba 500,Doxy -1 and Zocon 150. I am having my periods and bleeding for the 5th day. My bleeding usually lasts 3 days only or XXXXXXX 4 days. Is it cos of the medicine ? I am 30 yrs old and had a baby through C section 2.5 yrs back.
Posted Wed, 25 Apr 2012 in Sexually Transmitted Diseases
 
 
Answered by Dr. Jasvinder Singh 16 minutes later
Hello,

Thanks for posting your query.

After going through the description provided by you, I feel that you might be suffering with Menorrhagia and it is one of the side effects of the drug Tiniba (tinidazole). Menorrhagia is uterine bleeding occurring at the expected intervals of the menstrual periods. The bleeding from the uterus starts on schedule but is heavier than usual and may last longer than usual.

Your periods should normalize in the coming few days after you stop the medicine. If however bleeding persists or becomes heavy then get an examination done from a Gynecologist.

The causes of Menorrhagia could be due to bleeding disorders, vitamin K deficiency, hormonal imbalance, stress, fibroids, polyps and pelvic inflammatory disease. In that case a comprehensive profile of investigations is needed.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: What is the reason for longer bleeding during treatment of trichomoniasis vaginalis? 10 minutes later
Thanks for your response. I have attached my Pap smear report and apparently did not get a good interpretation from my Doctor. I went to the Doctor 'cos I had post coital bleeding and was advised Pap smear. I am scared this is something more than the Infection. Can you please interpret the report and explain in detail the jargans used there.
Follow-up: What is the reason for longer bleeding during treatment of trichomoniasis vaginalis? 1 hour later
Thanks for your response. I have attached my Pap smear report and apparently did not get a good interpretation from my Doctor. I went to the Doctor 'cos I had post coital bleeding and was advised Pap smear. I am scared this is something more than the Infection. Can you please interpret the report and explain in detail the jargans used there.
 
 
Answered by Dr. Jasvinder Singh 3 hours later
Hello,

Thanks for writing back but unfortunately I have not received any report attached with this query.

Please attach it and send it with this query or you can send me your reports at YYYY@YYYY with sub: “ATTN Dr Jasvinder singh” so that I can have a look at your reports and it will help me in understanding your condition better.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: What is the reason for longer bleeding during treatment of trichomoniasis vaginalis? 12 hours later
Hi

Further to your mail I am attaching herewith my report.

Kindly go through the same and help me understand it better.

Thanks
Sri
 
 
Answered by Dr. Jasvinder Singh 14 hours later
Hello,

Thanks for writing back and sending us the reports. I have gone through the reports.

The reports are suggestive of trichomoniasis as well as candidiasis (fungal infection). For trichomoniasis you have been prescribed Tiniba and doxy and for the fungal infection, she has been prescribed Zocon which contains an antifungal drug.

Menorrhagia is a side effect of the drug Tiniba but if the heavy bleeding persists then the above mentioned causes of menorrhagia need to be ruled out.

Regarding fungal vaginal infection, follow these measures for quick relief from the symptoms:
1)     Avoid wearing tight fitting clothing like jeans and pantyhose and underwear made from synthetic fibre.

2)     Remove wet or damp bathing suits immediately after swimming.

3)     Avoid douching, perfumed soaps, bubble baths and toiletries.

4)     Change underwear daily, wash them in hot water (to destroy fungi) and double rinse (to remove any irritating detergent).

5)     Eat healthy nutritious food and drink plenty of fluids. Also sleep for at least 6 hours in a day.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor